Alert archive / Utah / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this fire weather watch at Apr 17, 2021, 3:16 AM MDT for 9 counties in Utah. It took effect at Apr 19, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2021, 3:16 AM MDT (09:16 UTC)
- In effect from
- Apr 19, 2021, 12:00 PM MDT
- Expired
- Apr 17, 2021, 2:49 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 118 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS85 KSLC 170916 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 316 AM MDT Sat Apr 17 2021 UTZ489-494-495-497-498-171730- /O.NEW.KSLC.FW.A.0003.210419T1800Z-210420T0300Z/ San Rafael Swell-Henry Mountains-Color Country West Desert- Mojave Desert-Grand Staircase- 316 AM MDT Sat Apr 17 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489, 494, 495, 497, AND 498... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell, Fire Weather Zone 494 Henry Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Northwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
826 WWUS85 KSLC 172049 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Sat Apr 17 2021 UTZ489-494-495-497-498-181200- /O.UPG.KSLC.FW.A.0003.210419T1800Z-210420T0300Z/ /O.NEW.KSLC.FW.W.0004.210419T1800Z-210420T0300Z/ San Rafael Swell-Henry Mountains-Color Country West Desert- Mojave Desert-Grand Staircase- 249 PM MDT Sat Apr 17 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489, 494, 495, 497, AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell, Fire Weather Zone 494 Henry Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-181200- /O.NEW.KSLC.FW.W.0004.210419T1800Z-210420T0300Z/ Central Utah West Desert- 249 PM MDT Sat Apr 17 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 6000 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 6000 feet for wind and low relative humidity, which is in effect from noon to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Apr 16, 9:39 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 16, 9:39 PM MDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 939 PM MDT Fri Apr 16 2021 .SYNOPSIS...Unsettled conditions will shift into primarily southern Utah Saturday. High pressure will build into the region Sunday. Another disturbance will graze mainly northern and eastern Utah Monday. && .DISCUSSION...An elongated trough with an axis extending from the Uintas through west-central Utah will continue to very slowly sag south tonight while upstream, strong high pressure is centered over Vancouver Island. Across northern Utah, showers have been tapering off with the loss of daytime heating, and skies have trended clearer. Lingering showers remain in place across southern and central Utah near and ahead of the trough axis. These showers are not expected to completely end tonight and will even continue through tomorrow as the trough continues to churn across the southern half of the forecast area while the upstream high pressure builds into northern Utah. An easterly pressure gradient has already set up over southwest Wyoming and northeast Utah. Surface winds have turned easterly through much of the Cache Valley and Wasatch Front from Salt Lake City northward as a result. Expect these winds to ramp up overnight in response to a tightening of the gradient and H7 winds increasing to between 20-30kt. With modest cold advection across the terrain owing to a relatively weak thermal gradient, would not expect winds to be particularly strong. The strongest winds will be confined to near the canyons with gusts mostly in the 40-55 mph range, although cannot rule out briefly stronger winds at the usual favored spots near Farmington and the mouth of Weber Canyon. These winds will peak late tonight into tomorrow morning and should weaken pretty quickly in the afternoon. No significant changes noted in the latest models, so will continue with current Wind Advisory. && .AVIATION...VFR conditions are expected at the SLC terminal through the valid TAF period. Winds will predominantly remain east-southeast through the night but may turn westerly or become variable at times as canyon winds develop along lee of Wasatch Mountains. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Wind Advisory until noon MDT Saturday for UTZ104. WY...None. && Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 16, 2:57 PM MDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 257 PM MDT Fri Apr 16 2021 UTZ101>131-WYZ021-172100- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 257 PM MDT Fri Apr 16 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Gusty easterly winds are expected to return near canyon mouths and eastern bench areas along the Wasatch Front tonight, particularly Logan, Box Elder, Weber, Farmington, and Parleys Canyons. The strongest winds are expected in Davis and Weber Counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty canyon winds are expected to continue along portions of the Wasatch Front through Saturday morning prior to decreasing during the afternoon. Localized critical fire weather conditions are possible Saturday afternoon and evening across southeastern Utah. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:49 PM MDT | Red Flag Warning | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 8 more | 54 hr |
Nearby
Fire Weather Watches in Utah, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.